MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38482
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Per the complaint email from the field representative: "the 6 by 120 ptx that was in a 6fr 45cm ansel sheath up and over that where the first and second physicians at the medical center went to fully deploy after the first physician doing the thumb wheel completely, about 1cm was completely still not deployed and stuck.The second physician made a phone call to me to see what options we had.By the time we discussed, the first physician was able to get the end of it out as he pulled it back.But they said it was strange as it wasn't fully expanded.They saved deployment device." patient was fine.
 
Additional Manufacturer Narrative
Device evaluation: 1 unit of lot number c2256335 of zisv6-35-125-6-120-ptx was returned opened not in its original packaging.With the information provided, a physical examination and document-based investigation was conducted.The device involved in the complaint was evaluated in the laboratory on 13 may 2025.Visual inspection: red safety button returned pressed.Crinkling noted along delivery system approx.33cms to 39cms from the white distal tip.No other damage noted.Biological material noted in delivery system functional inspection: unable to flush device.0.035 inch wire guide unable to be passed through device beyond biological material previously noted.Approx.6cms of wire guide would pass through.Stent not returned - deployed by user as per complaint report.The device involved in the complaint was re-evaluated in the laboratory on 01 jul 2025 visual inspection: crinkling noted along delivery system approx.33cms to 39cms from the white distal tip.Functional inspection: flushed device and significant biological matter present.Approx.61cm of wireguide passed through, cut across the delivery system distal to the strain relief, stability sheath separated from retraction sheath and no issues observed, blockage in inner catheter, wire guide would not fully advance through it.Manufacturing records: prior to distribution, all zisv6-35-125-6-120-ptx devices are subjected to functional checks and visual inspection to ensure device integrity.A review of the manufacturing records for zisv6-35-125-6-120-ptx device of lot number c2256335 did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: a review of the manufacturing records for the zisv6-35-125-6-120-ptx device confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c2256335.Instructions for use and label: the precautions section of the instructions for use (ifu0118), which accompanies this device instructs the user "if resistance is met during advancement of the delivery system, do not force passage.Remove the delivery system and replace with a new device.Continuing to force passage may ultimately cause partial deployment of the stent".There is no evidence to suggest that the customer did not follow the instructions for use.(ifu0118) image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined from the available information.Engineering input stated that the device was tracked over the wireguide to the lesion during the attempt to deploy it but something prevented the remaining 1cm from deploying and this was not apparent after evaluating the device.It is possible that the resistance encountered during tracking led to the crinkling observed on the delivery system, which may have been due to a tight anatomy in trying to cross the aortic bifurcation for a contralateral approach which then caused strain during deployment.Several requests were made for additional information but his was not forthcoming, if it is received at a later date then the investigation will be updated accordingly.Confirmation of complaint: complaint is confirmed based on visual/functional inspection.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: according to the customer, the user went to deploy the stent after rotating the thumb wheel but 1cm of the stent did not deploy and remained stuck.Confirmed quantity of 1 device, confirmed used.According to the initial report, the patient did not experience any adverse effects due to this occurrence.Investigation findings conclude that a definitive root cause could not be determined from the available information.Engineering input stated that the device was tracked over the wireguide to the lesion during the attempt to deploy it but something prevented the remaining 1cm from deploying and this was not apparent after evaluating the device.It is possible that the resistance encountered during tracking led to the crinkling observed on the delivery system, which may have been due to a tight anatomy in trying to cross the aortic bifurcation for a contralateral approach which then caused strain during deployment.Several requests were made for additional information but his was not forthcoming, if it is received at a later date then the investigation will be updated accordingly.
 
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on 7 jul 2025.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key21967054
Report Number3001845648-2025-00222
Device Sequence Number15557203
Product Code NIU
UDI-Device Identifier10827002384825
UDI-Public(01)10827002384825(17)261202(10)C2256335
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P100022/S014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG38482
Device Catalogue NumberZISV6-35-125-6-120-PTX
Device Lot NumberC2256335
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/15/2025
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2025
Supplement Date Received by Manufacturer04/16/2025
Initial Report FDA Received Date05/06/2025
Supplement Report FDA Received Date07/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown